In this paper we study the existence of non-trivial solutions for equations driven by a non-local integrodifferential operator LK with homogeneous Dirichlet boundary conditions. More precisely, we consider the problem {LKu + λu + f(x, u) = 0 in Ω u = 0 in ℝn\Ω, where λ is a real parameter and the nonlinear term f satisfies superlinear and subcritical growth conditions at zero and at infinity. This equation has a variational nature, and so its solutions can be found as critical points of the energy functional Jλ associated to the problem. Here we get such critical points using both the Mountain Pass Theorem and the Linking Theorem, respectively when λ < λ1 and λ ≥ λ1, where λ1 denotes the first eigenvalue of the operator-LK. As a particular case, we derive an existence theorem for the following equation driven by the fractional Laplacian {(-δ)su - λu = f(x, u) in Ω u = 0 in ℝn\Ω. Thus, the results presented here may be seen as the extension of some classical nonlinear analysis theorems to the case of fractional operators.

Variational methods for non-local operators of elliptic type / R. Servadei, E. Valdinoci. - In: DISCRETE AND CONTINUOUS DYNAMICAL SYSTEMS. - ISSN 1078-0947. - 33:5(2013), pp. 2105-2137. [10.3934/dcds.2013.33.2105]

Variational methods for non-local operators of elliptic type

E. Valdinoci
Ultimo
2013

Abstract

In this paper we study the existence of non-trivial solutions for equations driven by a non-local integrodifferential operator LK with homogeneous Dirichlet boundary conditions. More precisely, we consider the problem {LKu + λu + f(x, u) = 0 in Ω u = 0 in ℝn\Ω, where λ is a real parameter and the nonlinear term f satisfies superlinear and subcritical growth conditions at zero and at infinity. This equation has a variational nature, and so its solutions can be found as critical points of the energy functional Jλ associated to the problem. Here we get such critical points using both the Mountain Pass Theorem and the Linking Theorem, respectively when λ < λ1 and λ ≥ λ1, where λ1 denotes the first eigenvalue of the operator-LK. As a particular case, we derive an existence theorem for the following equation driven by the fractional Laplacian {(-δ)su - λu = f(x, u) in Ω u = 0 in ℝn\Ω. Thus, the results presented here may be seen as the extension of some classical nonlinear analysis theorems to the case of fractional operators.
Mountain Pass Theorem ; Linking Theorem ; variational techniques ; integrodifferential operators ; fractional Laplacian
Settore MAT/05 - Analisi Matematica
2013
Article (author)
File in questo prodotto:
Non ci sono file associati a questo prodotto.
Pubblicazioni consigliate

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/2434/223941
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 544
  • ???jsp.display-item.citation.isi??? 514
social impact